Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Has pulling of mouth and have pain. Had Jevederm earlier. Suffer nerve damage. Depressed. Guide?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5375 Questions
Question
I have a friend without Insurance. She has drooping or pulling of the mouth and sometimes pain. She had jeverderm two years ago in the lower nose area in the corners under the nostrals. but was okay until about 5 months afterwoods. If there is nerve damage is there any meds that can relax the nerves from pulling or hurting. Is there any free neuro clinics she can go to in the san XXXXXXX area? She is so depressed now that she has become unfunctional.
Posted Wed, 16 Oct 2013 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 17 minutes later
Brief Answer:
She could improve with simple medications

Detailed Answer:
Hi,

Thank you for posting your query.

I have read the symptoms of your friend.

It is unlikely to be a side effect of juvederm treatment. Most likely, they are unrelated.

The most likely cause could be hemifacial spasm, which can cause pulling sensation, twitchings, etc near the angle of mouth, face, eyelids, etc.

Initial treatment consists of using trihexiphenydyl or tetrabenazine tablets. If she was my patient in my clinic, I would have used trihexiphenidyl 2 mg three times daily.

Hope it helps I would be pleased to answer any follow up queries. Wishing her speedy recovery,

Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Follow-up: Has pulling of mouth and have pain. Had Jevederm earlier. Suffer nerve damage. Depressed. Guide? 22 hours later
Dr.,
She does not think it is spasms, she said the pains have started around the site of the needle injections and have spread to other areas of the face/jaw area. She thinks it is actual damage or some sort of nerve infection. If so, what are the options. Is there a way to deaden the nerve endings and keep it from hurting?
thankyou
 
 
Answered by Dr. Sudhir Kumar 19 minutes later
Brief Answer:
Pregabalin or gabapentin could help

Detailed Answer:
Thank you for getting back with more information, and clarification.

I agree it could be related to nerve damage in that area, however, infection is unlikely, as infection would lead to fever, swelling, redness and tenderness in the affected area.

The nerve pain can be diminished with medications such as pregabalin or gabapentin capsules.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Has pulling of mouth and have pain. Had Jevederm earlier. Suffer nerve damage. Depressed. Guide? 1 hour later
Sorry Doc,
I just remembered this. She told me that when she rides in a bus or car and has a bumpy ride that it increases the pull and/or pain. Even brushing her teeth leads to more pull. I know without test it is hard to determine but just trying to narrow down what to do. She will most likely have to get a loan to see a specialist. thank you again
 
 
Answered by Dr. Sudhir Kumar 4 minutes later
Brief Answer:
Thank you for providing more information.

Detailed Answer:
Thank you for getting back and providing more information.

This new information also points to a nerve pain, and my previous advice would hold good.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor